MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-4-40-10
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the first sfr4-4-40-10 stent retriever collapsed on itself during the back table re-sheathing after the initial pass.After the first pass with a second sfr4-4-40-10, resheathing, and delivery through the phenom 21 microcatheter, the device was not advancing.The pushwire of the solitaire began to separate.There was no injury to the patient as a result of the event.
 
Event or Problem Description
Additional information received reported that the pushwire separated at the distal portion during resheathing, and the procedure was completed with a replacement device.The patient was undergoing treatment for a stroke in the m1 segment.The post procedure tici score was 3.The patient's vessel tortuosity was normal, and the devices were prepared as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
H3: the solitaire x revascularization device was returned for analysis.The solitaire x pusher was broken at two locations, ~149.3cm and ~151.6cm from the pusher proximal end.The pusher shrink tubing retained both broken ends.The solitaire x marker coil was found bent.The stent attachment zone was found in good condition.The stent non-working (teardrop) and working length struts were found in good condition.Both broken pusher ends were sent out for sem (scanning electron micrographic) analysis.Per the analysis report, for the pusher break at ~149.3cm, dimple features indicative of tensile overload were visible.For the pusher break at ~151.6cm, the fracture occurred within a curvature area.Dimple features indicative of bending/tensile overload failure mechanism were visible.Based on the device analysis and reported information, the customer¿s report was confirmed.The solitaire x pusher separations occurred due tensile overload likely due to advancing/retrieving against the reported resistance within the phenom 21 microcatheter.Resistance can be caused by compatibility, lack of continuous flush, or extremely tortuous anatomy.The phenom 21 microcatheter has a labeled id (inner diameter) of 0.021¿.Per the solitaire x revascularization device ifu (instructions for use): ¿all solitaire x revascularization devices should be introduced through a microcatheter with an inside diameter of 0.021-0.027 inches.Compatibility testing has been performed with the rebar, phenom and marksman microcatheters.¿ therefore, the phenom 21 microcatheter was found compatible with the solitaire x revascularization device.However, the phenom 21 microcatheter used in the event was not returned.Therefore, an analysis could not be performed, and conformance to specification could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11885260
Report Number2029214-2021-00620
Device Sequence Number1310023
Product Code NRY
UDI-Device Identifier00763000425678
UDI-Public00763000425678
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2024
Device Model NumberSFR4-4-40-10
Device Catalogue NumberSFR4-4-40-10
Device Lot NumberB151647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1